Home Forums Melanoma Diagnosis: Stage IV Stopping Zelboraf

  • This topic is empty.
Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #20806
    jmmm
    Participant

    My husband has been on Zelboraf for 13 months. He is currently NED and has been since April 2012 (or so). The doctor asked him a few months ago about stopping Zelboraf to see what happens….we told him no. He had another appointment today and again, the doctor talked about stopping the Zelboraf. He says the choice is ours, but…. He has 2 patients he’s tried this with..one progressed immediately, the other is fine. It seems like playing Russian roulette with your life! Does anyone have any information about stopping Zelboraf? Are other doctors trying this? We’re kind of thinking that if things are going well, why change anything? Any thoughts or ideas?

    #57817
    Catherine Poole
    Keymaster

    Dick, who has been on our forum quite often, has been on Zelboraf for about 2 years I believe. He stops for short periods of time when his bilirubin level is too high. But then goes back on. I’m not sure I would go off of it if it keeps the disease at bay. Seems risky until we know more.

    #57818
    Anonymous
    Guest

    No way!

    You’re ahead of it so stay ahead of it.

    IMO, for what’s that worth, there could be one of two things going on:

    1. Dick has had a complete and durable response, no more melanoma. And that has happened with Zelboraf.

    2. He’s NED and the Zelboraf and his immune system are keeping the melanoma in check.

    The second one would be the concern. If there is a balancing act going on and if Dick can tolerate the stuff, don’t mess with the balalnce (unless you can tip it in your favor) and stay on the stuff.

    However, maybe you guys can start discussing possible future options to tip the alledged balance in Dick’s favor, like IPI.

    JMO.

    Jeff

    #57819
    jmmm
    Participant

    Thank you! We were feeling fairly confident that staying on was the right thing to do, but just wanted to check with “the experts.”. I don’t post often…Mike is doing so well lately, but I “visit” often to keep up-to-date on others and treatments. Thank you so much! This website is such a wealth of knowledge…such a blessing.

    #57820
    Beatrice
    Participant

    Well, I have the same question…

    I am quasi NED since July and on half dose ZEL + prednisone (down to 6mg a day)

    I’d like to think it can be stopped one day because even at low dosage there are side effects from the two medicines (starting with change of appearance : ugly skin, strange curly hair, loss of eyebrows and weight gain).

    But so far, my onc team is advising to carry on.

    Anyway, these are minor issues compared with the fear of mel coming back!

    Beatrice stage IV since 2009

    #57821
    Dick_K
    Participant

    jmmm

    I’m glad to read of your decision, I think it is a good one.

    Beatrice

    Forgive me for laughing after reading part of you post “…strange curly hair.” Boy do I know what you mean by that!

    Dick

Viewing 6 posts - 1 through 6 (of 6 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.